Expand this Topic clickable element to expand a topic
Skip to content
Optica Publishing Group

Leaky modes in graded index optical fibers

Not Accessible

Your library or personal account may give you access

Abstract

Leaky mode attenuation coefficients for graded index optical fibers are derived using the WKB approximation. For the case of a parabolic index profile, the attenuation coefficients for explicitly evaluated and used to calculate the leaky mode contribution to near field and attenuation measurements. Failure to observe the expected leaky mode contributions in several graded index fibers is interpreted as evidence for the presence of an additional loss mechanism.

© 1976 Optical Society of America

Full Article  |  PDF Article
More Like This
Tunneling leaky modes in a parabolic index fiber

S. Zemon and D. Fellows
Appl. Opt. 15(8) 1936-1941 (1976)

Pulse broadening in graded-index optical fibers

Robert Olshansky and Donald B. Keck
Appl. Opt. 15(2) 483-491 (1976)

Multimode optical waveguides with graded refractive index: theory of power launching

P. Di Vita and R. Vannucci
Appl. Opt. 15(11) 2765-2772 (1976)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Figures (4)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Equations (39)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Metrics

Select as filters


Select Topics Cancel
© Copyright 2022 | Optica Publishing Group. All Rights Reserved